This is poisoning from an overdose of tolmetin.
- slow, labored breathing
- Rapid breathing
- ringing in the ears
- blurred vision
- skin rash
- nausea and/or vomiting
- Abdominal pain
- possible loss of blood in the stomach and intestinal areas
- incoherence (not understandable)
- movement disorder
Standard procedure is to induce vomiting unless the patient is unconscious or experiencing Convulsions. Before inducing vomiting, contact poison control for verification.
Before Calling Emergency
Determine the following information:
- the patient’s age, weight, and condition
- the name of the product (as well as the ingredients and strength if known)
- the time it was swallowed
- the amount swallowed
- if the medication was prescribed for the patient
Poison Control, or a local emergency number
Call poison control. See poison control centers for the national toll-free hotline. They will instruct you if it is necessary to take the patient to the hospital. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Induce vomiting.
- Use gastric lavage.
- Administer activated charcoal.
- Administer a laxative.
- Treat the symptoms.
Recovery is very likely.
by Levon Ter-Markosyan, D.M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.